MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA50BM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
A non-health care professional reported during the intraocular lens implantation the lens broke when surgeon put in patients eye.The surgery was completed on the same day.Additional information has been requested.
 
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution is dried on the lens.Both haptics are broken in the distal area.The broken pieces have not been returned for evaluation.A dark solution is observed in one of the haptic insertion areas.Product history records were reviewed and the documentation indicated the product met release criteria.Associated products were not provided.It is unknown if qualified products were used.The lens model is only qualified for use in the company cartridges.Broken haptic damage was observed.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met alcon¿s release criteria.Based on our observation, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.Follow up attempts were made.At this point, no further information available at this time.Associated products were not provided.It is unknown if qualified products were used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Haptic manufacturing is a validated process with multiple inspections to verify the quality of the produced haptic material.These inspections include a verification of the dimensional accuracy, tensile strength, flexibility and cosmetic appearance.The inspections ensure that the material meets all required specifications before it is allocated for use.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been requested and received stating that the lens was inserted and removed during the initial procedure.

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16110842
Report Number1119421-2023-00049
Device Sequence Number6802446
Product Code HQL
UDI-Device Identifier00380650698544
UDI-Public00380650698544
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2026
Device Model NumberMA50BM
Device Catalogue NumberMA50BM.205
Device Lot Number15265071
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer01/04/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2022
Supplement Date Received by Manufacturer01/09/2023
Initial Report FDA Received Date01/06/2023
Supplement Report FDA Received Date02/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale